Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 154, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 30, 2001, 3:53 PM CDT for Lincoln County, Tennessee. It was in force for 37 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2001, 3:53 PM CDT (20:53 UTC)
- Expired
- Jun 30, 2001, 4:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Lincoln County, TN
The radar
The Northeast Alabama radar (KHTX), 52 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:30 PM CDT | Hail 0.75 | Flintville, TN | EMA reported dime size hail at Flintville and Lincoln. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1102 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 683 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 302055 SVRBNA TNC103-302130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 353 PM CDT SAT JUN 30 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN LINCOLN COUNTY IN TENNESSEE * UNTIL 430 PM CDT * AT 351 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL LINCOLN COUNTY...OR ABOUT 10 MILES NORTHWEST OF MERIDIANVILLE...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE... NEAR LINCOLN BY 425 PM CDT NEAR FLINTVILLE BY 430 PM CDT DESTRUCTIVE WINDS CAN BE EXPECTED. IF YOU CANNOT GET UNDERGROUND...GO TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID WINDOWS $$ 15 LAT...LON 3506 8675 3494 8670 3497 8630 3524 8633
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:30 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jun 30, 2:30 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT SAT JUN 30 2001 STORMS ARE FIRING UP ALG THE PLATEAU AND AREAS N OF BNA TO LAWRENCEBURG. ACTIVITY SHUD GRADUALLY WEAKEN ONCE AGAIN AFT SS. AREAS OF FOG SHUD FORM LT TNGT...SPCLY IN AREAS THAT RCVD RAINS. MDLS STILL SHOW A PREFNTL TROF SUN ACRS THE RGN. SFC WINDS GO S THEN WSW BTWN 12Z-18Z SUN. THE 12Z AVN STILL SHOWS DEEP MSTR AND HIGH THETA E CONVERGENCE FORMING ARND BNA AT 18Z SUN DUE TO PASSAGE OF 500 MB VORTICITY TROF AXIS. CONSIDERING AMS IS MOIST, IT WUD NOT TAKE MUCH TO TRIGGER STORMS ON SUN. NGM & ETA HAS FROPA THRU BNA ARND 06Z MON AS SFC WNDS SHIFT TO THE NORTH. AVN IS FASTER AND HAS IT THRU BNA ARND 00Z-03Z MON. THE QUESTION IS HOW MUCH MSTR...CLDS AND INSTBLTY WILL THERE BE ON MON. I EXPECT CLDS AND THREAT OF PRECIP TO BE MNLY DURG MON MRNG THEN SKIES BCMG PARTLY CLDY FOR BNA. AREAS ALG THE TN-AL BORDER MAY STILL SEE MORE CLDS AND A THREAT OF PRECIP ALL DAY MON. NGM MOS TEMPS LOOKS TOO WRM FOR SUN SO WL KEEP IT IN THE MID 80S. WHEN CLDS BREAK UP MON...WE SHUD REACH 83 DEGS FOR BNA. NGM MOS 79 DEGS WILL HAPPEN ONLY IF CLDS RMN ALL DAY MON...BUT I DON'T EXPECT THIS TOO HAPPEN. POPS FOR ERLY TNGT WL BE 20% FOR BNA AND 20% ALG THE PLATEAU. SPECIFICALLY, PRELIMINARY NUMBERS FOR COORDINATION PURPOSES ONLY... BNA 069/085/067/083 064 2542 CSV 065/082/063/079 060 2542 .BNAO...NONE. END/ORCHANIAN
In the hours before
Local storm report, Jun 30, 3:47 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
347 PM CDT SAT JUN 30 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0330 PM LAFAYETTE TN 65 MPH TSTM WIND GUST
06/30/01 MACON SHERIFF'S OFFICE REPORTED
TREES DOWN IN THE WESTERN
PART OF THE COUNTY.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 3:14 PM CDT | Severe Thunderstorm Warning | OHX | Macon | 31 min |
| Jun 30, 4:24 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 36 min |
| Jun 30, 4:55 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 50 min |
| Jun 30, 5:31 PM CDT | Severe Thunderstorm Warning | OHX | Grundy | 44 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.